MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR081502A
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following patient information was asked to the physician but was not available: initials, age, weight, date of birth, comorbidities, medications.A1: no patient specific details have been provided.Therefore, the patient identifier (in confidence) reflect the gore internal case number.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2026, a male patient underwent an endovascular stenting procedure to treat aneurysm and occlusion of the popliteal artery during which a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was used.During the procedure, the device experienced difficulty during deployment.The deployment line was difficult to pull, and bowstringing was observed.Deployment was stopped.No distal expansion was initiated, and the device was withdrawn back through the sheath.The reporter stated that the guidewire (unknown brand) did not provide sufficient support (not stiff enough), and the up-and-over approach from groin access created a long device path, which could have contributed to the deployment failure.The procedure was completed using another viabahn device.No additional procedural or clinical details were provided, and no patient harm was reported.
 
Additional Manufacturer Narrative
Updated: h6 adverse event problem codes to account for investigation and findings.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the device as returned was consistent with attempted deployment and no endo expansion.The deployment knob was detached from the hub with loose deployment line at the knob and transition.The engineers were able to continue deployment via the knob, though replication of the reported failure modes is not always possible because of differences between conditions seen in vivo (i.E., patient anatomy, procedural conditions) and those seen in the laboratory.The root cause of the excessive deployment force was determined to be procedure related.It was reported that ¿¿the guidewire (unknown brand) did not provide sufficient support (not stiff enough), and the up and over approach from groin access created a long device path, which could have contributed to the deployment failure.¿ no information was available to evaluate the stiffness of the guidewire used.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24292348
Report Number2017233-2026-07132
Device Sequence Number21184202
Product Code NIP
UDI-Device Identifier00733132623839
UDI-Public(01)00733132623839(17)280523
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR081502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale